Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 160, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2018, 4:45 PM CDT for Tallahatchie County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 1, 2018, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2112 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:26 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 1, 3:26 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 326 PM CDT Fri Jun 1 2018 .DISCUSSION...Water Vapor Satellite trends this afternoon indicates a subtle shortwave trough over portions of North Mississippi. KNQA/KGWX WSR-88D radar trends indicate convection from earlier today has dropped into North Mississippi and regained some strength into an area that has been relatively rain free thus far. As of 3 PM CDT, temperatures across the Mid-South are in the 70s to around 80 degrees where convection has occurred and 80s to approaching 90 degrees across portions of North Mississippi towards Central Mississippi. Latest mesoanalysis indicates instability has increased this afternoon to around 2500 J/kg over portions of Mississippi. Overall 0-6 km shear is around 30 kts leading to some quasi- organization of thunderstorms. A few strong to perhaps an isolated severe thunderstorm will be possible through early evening with damaging winds being the primary severe weather threat along with a threat for localized heavy rainfall as precipitable water values are around 2 inches. Short term models including CAM solutions indicate a cold front will move east/southeast into the Lower Mississippi Valley by Saturday night resulting in the development of additional showers and thunderstorms. Chance/Likely rain chances seem reasonable at this time with any Saturday afternoon potential being minimal in coverage at best. A potential for strong to severe thunderstorms will be possible Saturday night with damaging winds and localized heavy rainfall as the primary severe threat and perhaps hail as a secondary threat. Long term models indicate an upper level ridge will attempt to build into the Lower Mississippi Valley next week. Some differences between the GFS and ECMWF exist with respect to how much convective coverage will occur across the Mid-South. Nonetheless, it appears the best low end chances will occur mainly across areas near the Tennessee River. CJC && .AVIATION... /18z TAFs/ Convection continues to affect portions of west TN and north MS this afternoon and will gradually shift to the south during the late afternoon and evening hours. VCTS was included at MEM/TUP for this afternoon. Expect generally dry weather overnight, but clearing skies will likely result in areas of fog, particularly where heavier rain fell today. Expect the dry weather to continue through much of Saturday, but rain chances return Saturday evening and overnight. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 1, 4:13 AM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 413 AM CDT Fri Jun 1 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 413 AM CDT Fri Jun 1 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible this afternoon mainly across Northeast Mississippi. Damaging winds and large hail will be the main threats. Heat indices may exceed 100 degrees over portions of Eastern Arkansas and West Tennessee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices will reach between 100 to 105 degrees on Saturday. Strong to severe storms will be possible late Saturday afternoon into Saturday Night ahead of an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, Jun 1, 3:38 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG ABBEVILLE 34.50N 89.50W
06/01/2018 LAFAYETTE MS BROADCAST MEDIA
NORTHEAST POWER REPORTING DOWNED TREES AND POWERLINES
NEAR ABBEVILLE/CORNERSVILLE. TIME ESTIMATED VIA RADAR.
&&
WLCSpecial weather statement, Jun 1, 3:39 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Memphis TN 339 PM CDT FRI JUN 1 2018 MSZ001-007-008-012115- Tunica MS-DeSoto MS-Tate MS- 339 PM CDT FRI JUN 1 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT FOR... Northeastern Tunica County in northwestern Mississippi... Southwestern DeSoto County in northeastern Mississippi... Northwestern Tate County in northwestern Mississippi... At 339 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Robinsonville, or 16 miles southeast of Hughes, moving south at 15 mph. Very heavy rain is also possible with this thunderstorm. People in northeastern Tunica...southwestern DeSoto and northwestern Tate Counties should monitor this storm closely. LAT...LON 3483 9037 3485 9018 3461 9002 3461 9039 TIME...MOT...LOC 2039Z 343DEG 15KT 3476 9028 JOHNSON
Local storm report, Jun 1, 3:40 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLOOD OXFORD 34.36N 89.53W
06/01/2018 LAFAYETTE MS LAW ENFORCEMENT
OXFORD PD REPORTING STREET FLOODING WITH AT LEAST 4 CARS
STUCK.
&&
WLCSpecial weather statement, Jun 1, 4:18 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Memphis TN 418 PM CDT FRI JUN 1 2018 ARZ049-058-MSZ007-008-010>012-012200- Phillips AR-Lee AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS- 418 PM CDT FRI JUN 1 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT FOR... Northeastern Phillips County in eastern Arkansas... Southeastern Lee County in eastern Arkansas... Tunica County in northwestern Mississippi... Northeastern Coahoma County in northwestern Mississippi... Northwestern Panola County in northwestern Mississippi... Southwestern Tate County in northwestern Mississippi... Northeastern Quitman County in northwestern Mississippi... At 417 PM CDT...strong thunderstorms were producing pea dime size hail and winds to 45 mph was located along a line extending from near Marianna to near Strayhorn. Movement was south at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Phillips...southeastern Lee...Tunica... northeastern Coahoma...northwestern Panola...southwestern Tate and northeastern Quitman Counties should monitor this storm closely. LAT...LON 3449 9076 3437 8997 3467 9012 3477 9075 TIME...MOT...LOC 2117Z 340DEG 13KT 3471 9071 3460 9019
Local storm report, Jun 1, 4:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 ESE OAKLAND 34.03N 89.83W
06/01/2018 E1.00 INCH YALOBUSHA MS TRAINED SPOTTER
&&
WLCLocal storm report, Jun 1, 4:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 N CHARLESTON 34.07N 90.06W
06/01/2018 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ALONG AND NEAR TEASDALE ROAD
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 50 min |
| Jun 1, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 44 min |
| Jun 1, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 44 min |
| Jun 1, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 43 min |
| Jun 1, 12:18 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| Jun 1, 12:33 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 42 min |
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Weakley | 50 min |
| Jun 1, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 47 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 45 min |
| Jun 1, 1:23 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Madison and 2 more | 52 min |
| Jun 1, 1:33 AM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Weakley | 117 min |
| Jun 1, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry | 52 min |
| Jun 1, 1:53 AM CDT | Special Weather Statement | MEG | Shelby | 52 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison and 1 more | 31 min |
| Jun 1, 2:54 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 66 min |
| Jun 1, 5:01 AM CDT | Special Weather Statement | MEG | Dyer | 44 min |
| Jun 1, 5:24 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 51 min |
| Jun 1, 5:47 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 18 min |
| Jun 1, 6:15 AM CDT | Special Weather Statement | MEG | Madison | 45 min |
| Jun 1, 6:26 AM CDT | Flash Flood Warning | MEG | Dyer | 3 hr |
| Jun 1, 6:50 AM CDT | Flash Flood Warning | MEG | Chester, Haywood, Madison | 3 hr |
| Jun 1, 8:42 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 13 hr |
| Jun 1, 10:32 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman | 3 hr |
| Jun 1, 2:18 PM CDT | Areal Flood Advisory | MEG | Shelby | 117 min |
| Jun 1, 4:36 AM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 39 min |
| Jun 1, 1:22 PM CDT | Special Weather Statement | MEG | Lafayette | 23 min |
| Jun 1, 1:40 PM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Jun 1, 1:48 PM CDT | Special Weather Statement | MEG | Lafayette | 27 min |
| Jun 1, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 40 min |
| Jun 1, 2:35 PM CDT | Special Weather Statement | MEG | Panola | 40 min |
| Jun 1, 2:56 PM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall, Panola | 2 hr |
| Jun 1, 2:57 PM CDT | Special Weather Statement | MEG | Lafayette | 33 min |
| Jun 1, 3:05 PM CDT | Flash Flood Warning | MEG | Lafayette, Marshall | 2 hr |
| Jun 1, 3:06 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 39 min |
| Jun 1, 3:39 PM CDT | Special Weather Statement | MEG | Tunica | 36 min |
| Jun 1, 3:48 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 57 min |
| Jun 1, 4:18 PM CDT | Special Weather Statement | MEG | Tunica | 42 min |
| Jun 1, 4:52 PM CDT | Areal Flood Advisory | MEG | Coahoma, Quitman, Tunica | 113 min |
| Jun 1, 5:01 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 44 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | MEG | Coahoma | 49 min |
| Jun 1, 5:36 PM CDT | Areal Flood Advisory | MEG | Coahoma, Quitman | 54 min |
| Jun 1, 5:50 PM CDT | Areal Flood Advisory | MEG | Panola, Quitman | 55 min |
| Jun 1, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 33 min |
| May 31, 10:07 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 38 min |
| May 31, 10:42 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 33 min |
| May 31, 11:05 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 40 min |
| May 31, 11:15 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 30 min |
| May 31, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 33 min |
| Jun 1, 12:00 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 30 min |
| Jun 1, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Mississippi, Poinsett | 47 min |
| Jun 1, 5:43 PM CDT | Areal Flood Advisory | MEG | Lee, Phillips | 62 min |
| Jun 1, 6:44 PM CDT | Special Weather Statement | MEG | Phillips | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.